Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 351, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 11, 2012, 9:05 PM CDT for Madison Parish, Tensas Parish, Louisiana; Claiborne County, Warren County, Mississippi. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2012, 9:05 PM CDT (02:05 UTC)
- Expired
- Jun 11, 2012, 10:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Madison Parish, LA, Tensas Parish, LA, Claiborne County, MS, Warren County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 97 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 9:55 PM CDT | TSTM WND DMG | Newellton, LA | TREES AND POWERLINES DOWN |
| Jun 11, 10:05 PM CDT | TSTM WND DMG | 1 E Port Gibson, MS | TREE DOWNED ON RODNEY ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 50 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 5:17 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jun 11, 8:37 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.1 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2745 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1430 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
551
WUUS54 KJAN 120205
SVRJAN
LAC065-107-MSC021-149-120300-
/O.NEW.KJAN.SV.W.0351.120612T0205Z-120612T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
905 PM CDT MON JUN 11 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MADISON PARISH IN NORTHEAST LOUISIANA...
EASTERN TENSAS PARISH IN NORTHEAST LOUISIANA...
CLAIBORNE COUNTY IN SOUTHWEST MISSISSIPPI...
SOUTHERN WARREN COUNTY IN WEST CENTRAL MISSISSIPPI...
* UNTIL 1000 PM CDT
* AT 905 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM REGANTON TO 7 MILES EAST OF AFTON MOVING SOUTH AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
REGANTON AND SOMERSET BY 910 PM CDT...
ROCKY SPRINGS BY 920 PM CDT...
NEWELLTON BY 925 PM CDT...
HERMANVILLE BY 935 PM CDT...
LAKE BRUIN AND PORT GIBSON BY 940 PM CDT...
PATTISON AND ST. JOSEPH BY 945 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS ACROSS WARREN
COUNTY. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS!
&&
LAT...LON 3230 9125 3227 9072 3224 9073 3185 9071
3183 9073 3179 9074 3179 9085 3182 9084
3186 9099 3187 9126 3189 9135
TIME...MOT...LOC 0205Z 009DEG 27KT 3218 9077 3221 9107
$$
CME2 follow-up statements
592
WWUS54 KJAN 120230
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
930 PM CDT MON JUN 11 2012
LAC065-107-MSC021-149-120300-
/O.CON.KJAN.SV.W.0351.000000T0000Z-120612T0300Z/
WARREN MS-CLAIBORNE MS-TENSAS LA-MADISON LA-
930 PM CDT MON JUN 11 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR CLAIBORNE AND SOUTHERN WARREN COUNTIES...AND SOUTHEASTERN MADISON
AND EASTERN TENSAS PARISHES...
AT 930 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM ROCKY SPRINGS TO 8 MILES EAST OF NEWELLTON MOVING SOUTH AT 25
MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
NEWELLTON BY 935 PM CDT...
HERMANVILLE BY 945 PM CDT...
LAKE BRUIN AND PORT GIBSON BY 950 PM CDT...
ALCORN...PEYTON...PATTISON AND ST. JOSEPH BY 1000 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
MONDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
NORTHERN MISSISSIPPI. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 200 AM CDT TUESDAY MORNING FOR NORTHEAST LOUISIANA AND
SOUTHERN MISSISSIPPI.
&&
LAT...LON 3230 9125 3227 9072 3215 9073 3187 9071
3179 9074 3179 9084 3183 9085 3183 9088
3187 9098 3187 9126 3189 9135
TIME...MOT...LOC 0230Z 010DEG 22KT 3205 9081 3208 9112
$$
CME176
WWUS54 KJAN 120248 RRA
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
948 PM CDT MON JUN 11 2012
LAC065-MSC149-120258-
/O.CAN.KJAN.SV.W.0351.000000T0000Z-120612T0300Z/
WARREN MS-MADISON LA-
948 PM CDT MON JUN 11 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WARREN COUNTY...AND
SOUTHEASTERN MADISON PARISH IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
MONDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
NORTHERN MISSISSIPPI. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 200 AM CDT TUESDAY MORNING FOR NORTHEAST LOUISIANA AND
SOUTHERN MISSISSIPPI.
LAT...LON 3214 9128 3203 9072 3215 9073 3187 9071
3183 9073 3179 9074 3179 9084 3183 9085
3183 9088 3187 9098 3187 9126 3189 9135
TIME...MOT...LOC 0248Z 010DEG 22KT 3194 9083 3203 9115
$$
LAC107-MSC021-120300-
/O.CON.KJAN.SV.W.0351.000000T0000Z-120612T0300Z/
CLAIBORNE MS-TENSAS LA-
948 PM CDT MON JUN 11 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR CLAIBORNE COUNTY...AND EASTERN TENSAS PARISH...
AT 948 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM HERMANVILLE TO 6 MILES SOUTHEAST OF NEWELLTON MOVING SOUTH AT 25
MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
LAKE BRUIN BY 955 PM CDT...
PEYTON...ALCORN...ST. JOSEPH AND PATTISON BY 1000 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
MONDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
NORTHERN MISSISSIPPI. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 200 AM CDT TUESDAY MORNING FOR NORTHEAST LOUISIANA AND
SOUTHERN MISSISSIPPI.
&&
LAT...LON 3214 9128 3203 9072 3215 9073 3187 9071
3183 9073 3179 9074 3179 9084 3183 9085
3183 9088 3187 9098 3187 9126 3189 9135
TIME...MOT...LOC 0248Z 010DEG 22KT 3194 9083 3203 9115
$$
CMEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 6:00 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jun 11, 6:00 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 600 PM CDT MON JUN 11 2012 ..SEVERE THUNDERSTORM COMPLEX PUSHING SOUTHEAST INTO THE REGION THIS EVENING... .UPDATE...UPDATED ZONES AND PRODUCTS FOR INCLUSION OF SEVERE THUNDERSTORM WATCH NUMBER 375 FOR PORTIONS OF THE FORECAST AREA ALONG AND NORTH OF WINNSBORO...TO JACKSON...TO MERIDIAN THROUGH 10 PM CDT. SEVERE THUNDERSTORM COMPLEX WITH A HISTORY OF WIDESPREAD WIND DAMAGE JUST TO OUR NORTH IS BEGINNING TO PUSH SOUTH INTO NORTHERN PORTIONS OF THE REGION CURRENTLY. PREVIOUS NOTION THAT THE WESTERN EXTENT OF THIS COMPLEX WOULD BE EAST OF OUR WESTERN COUNTIES/PARISHES STARTING TO PROVE FALSE AS THE OVERALL MCS HAS TURNED A LITTLE MORE DUE SOUTH. MOST INTENSE PORTIONS OF THE COMPLEX ARE MOVING INTO THE ARKLAMISS DELTA AND ALONG AND JUST EAST OF THE GOLDEN TRIANGLE. THE FORMER INTENSITY MAX CORRESPONDS TO MOVEMENT INTO BEST INSTABILITY AXIS WHILE LATTER MAX CORRESPONDS TO BETTER BAROCLINIC AND UPPER LEVEL SUPPORT. COULD BE A ZONE IN THE MIDDLE OF THESE INTENSITY MAXIMA WHERE WINDS WILL NOT BE AS STRONG...BUT EVEN IN THESE AREAS GUSTS UP TO SEVERE CRITERIA ARE STILL HIGHLY POSSIBLE. ZONES UPDATED TO INCREASE POPS IN MOST AREAS THROUGH THE EVENING AND TO SPEED UP TIMING JUST A BIT. PREVIOUS IDEA OF SEVERE POTENTIAL EXISTING (FROM MAINLY DAMAGING WINDS) WELL SOUTH INTO THE CWA THIS EVENING IS VERY VALID...ALTHOUGH HIGH END GUST POTENTIAL WILL LIKELY DROP OFF LATER THIS EVENING AS ACTIVITY PUSHES INTO FAR SOUTHERN ZONES. /BB/ && .PREV DISCUSSION... /ISSUED 430 PM CDT MON JUN 11 2012/ SHORT TERM...CURRENTLY WATCHING RATHER WELL-DEVELOPED THUNDERSTORM COMPLEX (WHICH HAS BEEN PRODUCING DAMAGING WINDS AND SOME REPORTS OF LARGE HAIL) PUSHING SOUTHEAST TOWARD THE NORTHERN FRINGES OF OUR FORECAST AREA. AS HAS GENERALLY BEEN ANTICIPATED WITH THIS SYSTEM...THE COMPLEX IS EXPECTED TO HOLD TOGETHER WITH SUFFICIENT STRENGTH TO CONTINUE TO SEVERE RISK AS IT MOVES INTO THE HEART OF THE REGION THIS EVENING. THE COMBINATION OF STORM RELATIVE LOW LEVEL SHEAR AND INSTABILITY NORTH OF I-20 EARLY THIS EVENING COULD POSE A PARTICULARLY STRONG RISK FOR WIDESPREAD WINDS GUSTS IN EXCESS OF 70 MPH. THERE HAS BEEN SOME INDICATION THAT THE WESTERN EXTENT OF THE STORM COMPLEX MAY END UP PASSING EAST OF OUR WESTERN-MOST COUNTIES AND PARISHES AND THIS TREND WILL HAVE TO BE MONITORED. HOWEVER...GIVEN THE CONSENSUS OF PREVIOUS GUIDANCE AND THE EXPECTATION OF SOME SLIGHT SOUTHWARD TURNING OF MOVEMENT VECTORS IT WOULD BE PREMATURE AT THIS POINT TO DE-EMPHASIZE THE RISK THERE. SOMEWHAT LESSER SHEAR AND INSTABILITY INGREDIENTS SOUTH OF I-20 LATE THIS EVENING SHOULD ALLOW FOR A LITTLE LESS SIG SVR POTENTIAL IN THOSE AREAS...BUT AT LEAST SOME DAMAGING WIND WILL PERSIST. STILL EXPECT MOST OF THE CONVECTION SHOULD BE OVER IN THE CWA BY LATE TONIGHT WITH TEMPERATURES BOTTOMING-OUT A LITTLE BELOW MAV GUIDANCE. FOR TOMORROW THE SITUATION IS VERY COMPLEX AND HINGES UPON THE SPECIFIC EVOLUTION OF THINGS TONIGHT. FOR EXAMPLE...MANY HIRES MODEL RUNS WHICH HAVE MODELED CONVECTION THUS FAR QUITE WELL SO FAR INSIST DEEP MOISTURE AND INSTABILITY AXIS WILL BE DISRUPTED SO MUCH BY TONIGHTS CONVECTION THAT LITTLE THUNDERSTORM ACTIVITY WILL FORM TOMORROW. MEANWHILE...THE LARGER-SCALE EUROPEAN MODEL (WHICH IS SURPRISINGLY NOT DOING A TERRIBLE JOB WITH THE CURRENT CONVECTION) BREAKS OUT VERY ROBUST STORMS ACROSS AT LEAST THE SOUTHERN TWO-THIRDS OF OUR REGION TOMORROW AFTERNOON ALONG A SOUTHWARD ADVANCING FRONTAL BOUNDARY. THE LATTER SCENARIO IS LOOKING MORE PLAUSIBLE SINCE THE RESERVOIR OF MOISTURE AND INSTABILITY TO OUR WEST DOES NOT LOOK TO BE ERADICATED BY ANY CONVECTION DEVELOPING LATER AND MOISTURE TRANSPORT VECTORS WILL COME FROM THE WEST TOMORROW AHEAD OF THE BOUNDARY. IT IS QUITE POSSIBLE A DIFFERENT THUNDERSTORM COMPLEX WILL GET GOING TO OUR WEST LATE TONIGHT...WHICH MAY SUBSEQUENTLY TRY TO PUSH INTO PART OF OUR REGION RELATIVELY EARLY ON TUESDAY. THAT SAID...THE MOST LIKELY EVOLUTION WILL BE FOR MOST OF THE CONVECTION TO HOLD OFF IN OUR REGION UNTIL LATER ON TUESDAY...WHEN INSTABILITY WILL AGAIN BE HIGH...SHEAR MODERATE...AND THE RISK FOR AT LEAST SOME SEVERE WEATHER PRESENT. /BB/ LONGER TERM...WEDNESDAY THROUGH NEXT SUNDAY...THE COLD FRONT WILL PUSH SOUTH THROUGH MOST OF THE FORECAST AREA WEDNESDAY AND STALL BEFORE REACHING THE GULF COAST. A DRIER AIRMASS FOLLOWING THE FRONT WILL BRIEFLY SETTLE OVER THE ARKLAMISS...BUT MODELS ARE IN GENERAL AGREEMENT THAT A WEAK UPPER LEVEL SHORTWAVE TROUGH WILL CUT OFF FROM THE WESTERLIES AND SLOWLY MIGRATE SEWD INTO THE LOWER MS VALLEY REGION. THIS LOW WILL HELP TO MOISTEN THE AIRMASS AND PROMOTE A MORE FAVORABLE ENVIRONMENT FOR SUMMERTIME DIURNAL TSTM ACTIVITY...PARTICULARLY ALONG THE HWY 84 CORRIDOR FROM THURS THROUGH THE WEEKEND. HOWEVER MOISTURE/INSTABILITY WILL BE MARGINAL FOR GETTING MORE THAN ISOLATED TO SCATTERED CONVECTIVE PCPN COVERAGE. OTHERWISE...EXPECT SEASONABLE TEMPERATURES WITH HIGHS GETTING TO AROUND 90F WHILE LOWS DROP OFF INTO THE MID/UPPER 60S. /EC/ && .AVIATION...GENERALLY VFR CONDITIONS SCT-BKN 3-5KFT WILL CONTINUE FOR MOST AREAS THE REMAINDER OF THE AFTERNOON. CIGS/VSBYS WILL DETERIORATE QUICKLY OVER NRN ZONES BY 6 PM WHEN A SQUALL LINE OF STRONG AND SEVERE STORMS MOVES IN FROM THE NORTH. THE LINE OF STORMS WILL PROCEED TO THE S ACROSS THE REGION...REACHING THE I-20 CORRIDOR BETWEEN 8 AND 10 PM AND MOVING INTO SRN ZONES BETWEEN 10 PM AND MIDNIGHT. IFR/MVFR CIGS/VSBYS CAN BE EXPECTED IN HEAVIER PRECIP WITH THE LINES OF STORMS. VSBYS WILL RECOVER TO VFR IN THE WAKE OF THE STORMS WITH BKN-OVC CIGS 3-5K FEET. WIND GUSTS ARE EXPECTED TO BE MOST INTENSE OVER NRN ZONES WITH POSSIBLE WIND GUSTS TO 70-80 MPH WITH GUSTS TO 60 MPH EXPECTED OVER SRN AREAS. WIDESPREAD MVFR CIGS WILL DEVELOP TOWARD MORNING ACROSS THE AREA WITH LOCAL MVFR VSBYS THROUGH 13Z. /03/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 71 90 72 90 / 79 59 50 24 MERIDIAN 71 89 71 92 / 80 60 42 19 VICKSBURG 72 90 70 90 / 78 55 52 29 HATTIESBURG 73 91 73 92 / 61 48 30 35 NATCHEZ 73 89 71 89 / 66 40 32 46 GREENVILLE 71 90 69 89 / 100 50 32 17 GREENWOOD 70 90 68 89 / 100 47 30 13 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BB/03/EC
Hazardous weather outlook, Jun 11, 3:18 PM CDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 318 PM CDT MON JUN 11 2012 ARZ074-075-LAZ007>009-MSZ018-019-025>046-122030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- 318 PM CDT MON JUN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTH MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND TUESDAY SEVERE THUNDERSTORMS WILL MOVE ACROSS THE AREA DURING THE LATE AFTERNOON TODAY AND EARLY THIS EVENING. THE PRIMARY SEVERE WEATHER RISK WITH THESE STORMS WILL BE DAMAGING WIND GUSTS WITH THE POTENTIAL FOR DESTRUCTIVE WINDS FROM 70 TO 80 MPH. RESIDENTS ARE URGED TO TAKE COVER AS THUNDERSTORMS APPROACH. LARGE QUARTER SIZE HAIL WILL ALSO BE POSSIBLE. SEVERE STORMS ASSOCIATED WITH AN APPROACHING THUNDERSTORM COMPLEX WILL MOVE INTO THE AREA DURING THE LATE AFTERNOON. THE RISK OF SEVERE STORMS WILL CONTINUE THROUGH THE EARLY EVENING AND SHOULD END BY 8 OR 9 PM. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. LAZ015-016-023-025-MSZ047>058-122030- RICHLAND-MADISON LA-FRANKLIN LA-TENSAS-WARREN-HINDS-RANKIN-SCOTT- NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE- 318 PM CDT MON JUN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI AND NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND TUESDAY SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA THIS EVENING. THE PRIMARY SEVERE WEATHER RISK WITH THESE STORMS WILL BE DAMAGING WIND GUSTS FROM 60 TO 70 MPH. RESIDENTS ARE URGED TO TAKE COVER AS THUNDERSTORMS APPROACH. LARGE QUARTER SIZE HAIL WILL ALSO BE POSSIBLE. SEVERE STORMS ASSOCIATED WITH AN APPROACHING THUNDERSTORM COMPLEX WILL MOVE INTO THE AREA DURING THE EVENING. THE RISK OF SEVERE STORMS SHOULD END BY 10 OR 11 PM. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN TUESDAY. THE PRIMARY RISKS WITH THESE STORMS WILL BE DAMAGING WIND GUSTS TO 60 MPH. LOCALLY HEAVY DOWNPOURS WILL ALSO BE POSSIBLE. A FRONTAL BOUNDARY WILL MOVE INTO THE REGION TUESDAY. THE UNSTABLE AND VERY MOIST AIR MASS THAT WILL BE IN PLACE WILL MAINTAIN THE POTENTIAL FOR STRONG TO SEVERE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED THIS EVENING AND AGAIN TUESDAY. LAZ024-026-MSZ059>066-072>074-122030- CATAHOULA-CONCORDIA-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 318 PM CDT MON JUN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND SOUTH MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA TONIGHT. THE PRIMARY SEVERE WEATHER RISK WITH THESE STORMS WILL BE DAMAGING WIND GUSTS TO 60 MPH. HAIL TO THE SIZE OF QUARTERS WILL ALSO BE POSSIBLE. SEVERE STORMS ASSOCIATED WITH AN APPROACHING THUNDERSTORM COMPLEX WILL MOVE INTO THE AREA TONIGHT. THE RISK OF SEVERE STORMS WILL CONTINUE UNTIL 1 AM. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN TUESDAY. THE PRIMARY RISKS WITH THESE STORMS WILL BE DAMAGING WIND GUSTS TO 60 MPH. LOCALLY HEAVY DOWNPOURS WILL ALSO BE POSSIBLE. A FRONTAL BOUNDARY WILL MOVE INTO THE REGION TUESDAY. THE UNSTABLE AND VERY MOIST AIR MASS THAT WILL BE IN PLACE WILL MAINTAIN THE POTENTIAL FOR STRONG TO SEVERE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED TONIGHT AND TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 03
In the hours before
Local storm report, Jun 11, 8:44 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
844 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG 2 SE COLLINSVILLE 32.47N 88.81W
06/11/2012 LAUDERDALE MS EMERGENCY MNGR
TREES DOWNED BETWEEN COLLINSVILLE AND BAILEY
&&
CORRECTED LOCATION
DLLocal storm report, Jun 11, 8:45 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
845 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST 3 NE SUQUALENA 32.48N 88.80W
06/11/2012 M67.00 MPH LAUDERDALE MS TRAINED SPOTTER
MEASURED ON OKATIBBEE DAM
&&
DLLocal storm report, Jun 11, 8:48 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
848 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG 5 NW LAWRENCE 32.38N 89.30W
06/11/2012 NEWTON MS EMERGENCY MNGR
TREES DOWNED AT MS HIGHWAY 489 AND HAZEL COUNTY LINE ROAD
&&
DLLocal storm report, Jun 11, 8:50 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
850 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM TSTM WND DMG VICKSBURG 32.33N 90.87W
06/11/2012 WARREN MS EMERGENCY MNGR
TREE DOWNED ON N WASHINGTON ST
&&
DLLocal storm report, Jun 11, 8:54 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
854 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM COASTAL FLOOD 5 NE VICKSBURG 32.39N 90.82W
06/11/2012 WARREN MS EMERGENCY MNGR
TREES DOWNED EAST OF VICKSBURG...INCLUDING ALONG
BEECHWOOD ROAD AND OAK RIDGE ROAD
0851 PM HAIL 4 W FLOWOOD 32.32N 90.17W
06/11/2012 E1.00 INCH HINDS MS PUBLIC
QUARTER HAIL REPORTED IN BELHAVEN
&&
DLLocal storm report, Jun 11, 9:00 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
900 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND DMG 3 NE ZERO 32.33N 88.60W
06/11/2012 LAUDERDALE MS BROADCAST MEDIA
TREE DOWN ALONG BOLEN LONG CREEK ROAD
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:56 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Madison | 79 min |
| Jun 11, 8:20 PM CDT | Flash Flood Warning | JAN | East Carroll | 93 min |
| Jun 11, 10:53 PM CDT | Severe Thunderstorm Warning | JAN | Concordia | 60 min |
| Jun 12, 5:52 AM CDT | Severe Thunderstorm Warning | JAN | Morehouse, Richland, West Carroll | 38 min |
| Jun 12, 6:31 AM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Franklin, Madison, Morehouse, Richland, Tensas and 1 more | 44 min |
| Jun 12, 7:15 AM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Franklin, Madison, Tensas | 30 min |
| Jun 11, 7:13 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Sharkey, Yazoo | 62 min |
| Jun 11, 7:19 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Madison, Neshoba, Winston | 71 min |
| Jun 11, 7:22 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 53 min |
| Jun 11, 7:49 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 56 min |
| Jun 11, 7:51 PM CDT | Special Weather Statement | JAN | Newton | 29 min |
| Jun 11, 8:03 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Newton, Scott | 72 min |
| Jun 11, 8:09 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 66 min |
| Jun 11, 8:26 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 79 min |
| Jun 11, 8:33 PM CDT | Special Weather Statement | JAN | Jasper | 32 min |
| Jun 11, 8:36 PM CDT | Flash Flood Warning | JAN | Newton, Scott | 114 min |
| Jun 11, 8:41 PM CDT | Flash Flood Warning | JAN | Hinds, Rankin | 2 hr |
| Jun 11, 8:49 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Smith | 71 min |
| Jun 11, 9:12 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Simpson, Smith | 63 min |
| Jun 11, 9:14 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 76 min |
| Jun 11, 9:19 PM CDT | Flash Flood Warning | JAN | Rankin | 116 min |
| Jun 11, 9:29 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 76 min |
| Jun 11, 9:42 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 63 min |
| Jun 11, 9:55 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 65 min |
| Jun 11, 9:58 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 62 min |
| Jun 11, 10:08 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 82 min |
| Jun 11, 10:19 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar, Marion | 71 min |
| Jun 12, 1:15 AM CDT | Special Weather Statement | JAN | Bolivar | 50 min |
| Jun 12, 2:19 AM CDT | Special Weather Statement | JAN | Leflore, Sunflower | 61 min |
| Jun 12, 2:29 AM CDT | Special Weather Statement | JAN | Carroll | 61 min |
| Jun 12, 2:47 AM CDT | Flash Flood Warning | JAN | Bolivar, Sunflower | 3 hr |
| Jun 12, 3:11 AM CDT | Severe Thunderstorm Warning | JAN | Holmes | 49 min |
| Jun 12, 3:23 AM CDT | Special Weather Statement | JAN | Bolivar, Leflore, Sunflower | 62 min |
| Jun 12, 4:08 AM CDT | Special Weather Statement | JAN | Madison | 57 min |
| Jun 12, 5:50 AM CDT | Areal Flood Warning | JAN | Bolivar, Sunflower, Washington | 3 hr |
| Jun 12, 8:24 AM CDT | Special Weather Statement | JAN | Copiah, Franklin, Lincoln | 31 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.